Alert archive / Nebraska / Frost Advisories in 2013

Frost Advisory 2, NWS North Platte, NE

September 28, 2013Garden County, Sheridan County, Nebraska

NWS North Platte, NE issued this frost advisory at Sep 28, 2013, 2:11 PM MDT for Garden County, Sheridan County, Nebraska. It took effect at Sep 29, 2013, 12:00 AM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 28, 2013, 2:11 PM MDT (20:11 UTC)
In effect from
Sep 29, 2013, 12:00 AM MDT
Expired
Sep 29, 2013, 6:46 AM MDT
In force
7 hr
Issued by
NWS North Platte, NE

Counties Garden County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 149 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2013-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2013-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -242 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1141 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
-242 m²/s²
0-3 km storm-relative helicity
-204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

179 
WWUS73 KLBF 282011
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
311 PM CDT SAT SEP 28 2013

...COLD AND FROSTY TONIGHT...

.TEMPERATURES WILL DIP DOWN INTO THE LOW AND MID 30S ACROSS
PORTIONS OF SHERIDAN AND GARDEN COUNTIES TONIGHT AS A COLD AIRMASS
REMAINS OVER THE AREA. THESE TEMPERATURES WILL CAUSE FROST TO
DEVELOP OVERNIGHT TONIGHT INTO EARLY SUNDAY MORNING. TEMPERATURES
WILL WARM QUICKLY IN THE MORNING WITH THE THREAT FOR FROST ENDING
BY 8 AM MDT.

NEZ004-022-291015-
/O.NEW.KLBF.FR.Y.0002.130929T0600Z-130929T1400Z/
SHERIDAN-GARDEN-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH
211 PM MDT SAT SEP 28 2013

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT
SUNDAY. 

* TEMPERATURE: LOWS OVERNIGHT WILL DROP INTO THE LOW AND MID 30S
  ACROSS PORTIONS OF SHERIDAN AND GARDEN COUNTIES.

* IMPACTS: FROST CAN CAUSE DAMAGE TO SENSITIVE OUTDOOR VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BROOKS
2 follow-up statements
677 
WWUS73 KLBF 290859
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
359 AM CDT SUN SEP 29 2013

...COLD AND FROSTY TONIGHT...

.TEMPERATURES WILL DIP DOWN INTO THE LOW AND MID 30S ACROSS
PORTIONS OF SHERIDAN AND GARDEN COUNTIES THIS MORNING AS A COLD AIRMASS
REMAINS OVER THE AREA. THESE TEMPERATURES WILL CAUSE FROST TO
DEVELOP. TEMPERATURES WILL WARM QUICKLY THIS MORNING WITH THE THREAT
FOR FROST ENDING BY 8 AM MDT.

NEZ004-022-291400-
/O.CON.KLBF.FR.Y.0002.000000T0000Z-130929T1400Z/
SHERIDAN-GARDEN-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH
259 AM MDT SUN SEP 29 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING. 

* TEMPERATURE: LOWS WILL DROP INTO THE LOW AND MID 30S ACROSS
  PORTIONS OF SHERIDAN AND GARDEN COUNTIES.

* IMPACTS: FROST CAN CAUSE DAMAGE TO SENSITIVE OUTDOOR 
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

POWER
414 
WWUS73 KLBF 291246 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
746 AM CDT SUN SEP 29 2013

...FROST ADVISORY CANCELLED...


NEZ004-022-291400-
/O.CAN.KLBF.FR.Y.0002.000000T0000Z-130929T1400Z/
SHERIDAN-GARDEN-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH
646 AM MDT SUN SEP 29 2013

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
FROST ADVISORY. 

TEMPERATURES HAD WARMED AND FROST IS NO LONGER A CONCERN OVER THE
EASTERN NEBRASKA PANHANDLE.

$$

POWER

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at Sep 28, 2:09 PM MDT, 2 minutes earlier.

Area forecast discussion, Sep 28, 2:09 PM MDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
309 PM CDT SAT SEP 28 2013

.SYNOPSIS...
ISSUED AT 309 PM CDT SAT SEP 28 2013

AN ACTIVE H5 PATTERN CONTINUES ACROSS NOAM THIS MORNING.
LOW PRESSURE WAS PRESENT OFF THE COAST OF THE ALASKAN PANHANDLE WITH
A TROUGH EXTENDING SOUTH TO OFF THE COAST OF WASHINGTON STATE.
FURTHER EAST...A STRONG SHORTWAVE WAS LOCATED OVER NWRN SD WITH A
70+KT JET STREAK EXTENDING FROM CENTRAL NEBRASKA INTO NRN MN.
FURTHER EAST...A HIGH AMPLITUDE RIDGE EXTENDED FROM THE DEEP SOUTH
NORTH INTO SRN QUEBEC...WHILE A CLOSED LOW WAS PRESENT WEST OF
BERMUDA. HT FALLS IN ASSOCIATION WITH THE SHORTWAVE OVER NWRN
SD...ARE MOST PRONOUNCED ACROSS THE EASTERN DAKOTAS INTO NWRN MN
ATTM...AND THE TREND THIS AFTERNOON IS FOR THIS DISTURBANCE TO LIFT
NE INTO EASTERN ND AND NWRN MN. AT THE SURFACE...LOW PRESSURE WAS
LOCATED OVER FAR NRN MN...WITH A COLD FRONT EXTENDING SSE INTO MO
AND EASTERN OK. HIGH PRESSURE WAS PRESENT OVER THE CENTRAL ROCKIES
AND FOUR CORNERS REGION. DRY WESTERLY WINDS WERE PRESENT ACROSS
WESTERN AND NORTH CENTRAL NEBRASKA...AND WITH CLEAR
SKIES...TEMPERATURES RANGED FROM **** TO ((((.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 309 PM CDT SAT SEP 28 2013

CLEAR SKIES WILL CONTINUE INTO THE OVERNIGHT AND ALLOW FOR
TEMPERATURES TO BOTTOM OUT JUST BELOW NORMAL ONCE AGAIN TONIGHT.
AREAS OF FROST ARE POSSIBLE IN THE WESTERN TIER OF THE CWA AS LOW
TEMPERATURES DROP INTO THE LOW TO MID 30S. LOW TEMPERATURES WILL
MOST LIKELY OCCUR EARLY IN THE OVERNIGHT PERIOD FOR MOST OF THE CWA
AS WINDS WILL BEGIN TO PICK UP OUT OF THE SOUTHWEST BY SUNRISE. WITH
THE FORECASTED LOWS OVER PORTIONS OF SHERIDAN AND GARDEN
COUNTIES...DECIDED TO ISSUE A FROST ADVISORY FOR THOSE AREAS FOR
TONIGHT.

SHORTWAVE RIDGING MOVES OVER THE CENTRAL CONUS FOR
SUNDAY...RESULTING IN A MOSTLY CLEAR DAY WITH WARM SOUTHWESTERLY
WINDS. EXPECTING TEMPERATURES TO RAPIDLY REBOUND FROM A COOL MORNING
WITH AFTERNOON HIGHS IN THE 80S FOR MOST OF THE CWA.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 309 PM CDT SAT SEP 28 2013

SUNDAY NIGHT THROUGH TUESDAY...THE MAIN FORECAST
CHALLENGE IN THE MID RANGE IS TEMPERATURES.  OVER THE MID RANGE
PERIODS...A FAST ZONAL PATTERN ALOFT WILL PERSIST FROM SUNDAY NIGHT
THROUGH MIDWEEK. THIS WILL RESULT IN DRY...SEASONAL CONDITIONS ACROSS
WESTERN AND NORTH CENTRAL NEBRASKA. FOR SUNDAY NIGHT...COMPARED TO
TONIGHTS LOWS...SUNDAY NIGHTS FORECAST LOWS SHOULD RUN 4 TO 7
DEGREES WARMER BASED ON WARMER H85 TEMPS...WARMER HIGHS SUNDAY...AND
SWRLY WINDS EXPECTED TO PERSIST OVERNIGHT. FOR MONDAY...AN UPPER
LEVEL DISTURBANCE WILL TRAVERSE THE NORTHERN ROCKIES ALONG THE
US/CANADIAN BORDER...THIS WILL FORCE A COOL FRONT INTO THE NORTHERN
HIGH PLAINS MONDAY. SOUTH OF THE FRONT...VERY WARM AIR WILL PUSH
INTO WESTERN AND NORTH CENTRAL NEBRASKA FROM THE SOUTHWEST WITH H85
TEMPS REACHING THE MID 20S C MONDAY AFTERNOON. HIGHS WILL BE IN THE
LOWER TO MIDDLE 80S...WHICH IS 10 TO 15 DEGREES ABOVE CLIMO. ON
MONDAY NIGHT...A COLD FRONT WILL TRACK INTO WESTERN AND NORTH
CENTRAL NEBRASKA. THIS WILL BE A DRY FROPA AS ANY APPRECIABLE
FORCING IS WELL NORTH OF THE AREA. THE FRONT WILL LEAD TO COOLER
HIGHS FOR TUESDAY WITH THE COOLEST READINGS EXPECTED IN THE NERN CWA
WHERE THE CAA IS STRONGEST. TUESDAYS HIGHS WILL RANGE FROM THE LOWER
70S IN THE NORTHEAST TO AROUND 80 IN THE SOUTHWEST.

TUESDAY NIGHT THROUGH SATURDAY...THE MAIN FORECAST CHALLENGE IS
PRECIPITATION CHANCES IN ASSOCIATION WITH A SHORTWAVE TROUGH WHICH
WILL BEGIN TO PUSH INTO THE INTERMOUNTAIN WEST TOWARD THE END OF THE
WORK WEEK. DECENT H85 SRLY WINDS TUESDAY NIGHT INTO WEDNESDAY...WILL
PUSH PLENTY OF GULF MOISTURE NORTHWARD WITH DEW POINTS REACHING THE
50S TO LOWER 60S BY WEDNESDAY AFTERNOON. BY WEDNESDAY NIGHT...A
STRONG LEAD SHORTWAVE...WILL PUSH INTO THE CENTRAL PLAINS FROM THE
FOUR CORNERS...LEADING TO INCREASED CHANCES FOR SHOWERS AND
THUNDERSTORMS WEDS NIGHT INTO THURSDAY. CHANCES FOR SHOWERS WILL
CARRY OVER INTO THURSDAY NIGHT AND EARLY FRIDAY AS THE MAIN TROUGH
CROSSES THE CENTRAL ROCKIES AND PLAINS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1235 PM CDT SAT SEP 28 2013

VFR CONDITIONS EXPECTED AT ALL TERMINALS THROUGH 18Z SUNDAY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...FROST ADVISORY FOR ZONES
NEZ004-022 FROM MIDNIGHT MDT THROUGH 8 AM MDT SUNDAY MORNING.

&&

SYNOPSIS...CLB
SHORT TERM...MARTIN/BROOKS
LONG TERM...CLB
AVIATION...MARTIN
Hazardous weather outlook, Sep 28, 3:59 AM MDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
459 AM CDT SAT SEP 28 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-291000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
459 AM CDT SAT SEP 28 2013 /359 AM MDT SAT SEP 28 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

FLOODING WILL CONTINUE ALONG THE PLATTE RIVER IN THE BRADY
VICINITY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FLOODING WILL CONTINUE ALONG THE PLATTE RIVER IN THE BRADY
VICINITY.

FOR DETAILED INFORMATION REGARDING THE ONGOING FLOODING...PLEASE
REFER TO THE LATEST FLOOD WARNING PRODUCTS AND RIVER STATEMENTS
ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

POWER

Nearby

Frost Advisories in Nebraska, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.